Alert archive / Mississippi / Wind Advisories in 2014
Wind Advisory 5, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 26, 2014, 1:27 PM CDT for 15 counties in Mississippi; East Carroll Parish, Morehouse Parish, West Carroll Parish, Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Mar 27, 2014, 12:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 1:27 PM CDT (18:27 UTC)
- In effect from
- Mar 27, 2014, 12:00 PM CDT
- Expired
- Mar 27, 2014, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
Counties Ashley County, AR, Chicot County, AR, East Carroll Parish, LA, Morehouse Parish, LA, West Carroll Parish, LA, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Montgomery County, MS, Sharkey County, MS, Sunflower County, MS, Washington County, MS, Webster County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2037 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WWUS74 KJAN 261827 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY... .THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN AN APPROACHING STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE OFF THE ATLANTIC COAST. THIS WILL CAUSE BREEZY CONDITIONS ACROSS THE NORTHWEST DELTA REGION. WINDS WILL GUST UP TO AROUND 30 TO 40 MPH DURING THE AFTERNOON UNTIL EARLY EVENING. THE WINDS WILL DECREASE AFTER SUNSET THURSDAY. ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042- 270230- /O.NEW.KJAN.WI.Y.0005.140327T1700Z-140328T0200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN... WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY 127 PM CDT WED MAR 26 2014 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT THURSDAY. * TIMING: THURDAY AFTERNOON UNTIL EARLY THURSDAY EVENING * WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ 17
3 follow-up statements
475 WWUS74 KJAN 270947 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 447 AM CDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY... .THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN AN APPROACHING STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE OFF THE ATLANTIC COAST. THIS WILL CAUSE BREEZY CONDITIONS ACROSS THE NORTHWEST DELTA REGION. WINDS WILL GUST UP TO AROUND 30 TO 40 MPH DURING THE AFTERNOON UNTIL EARLY EVENING. THE WINDS WILL DECREASE AFTER SUNSET. ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042- 271800- /O.CON.KJAN.WI.Y.0005.140327T1700Z-140328T0200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN... WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY 447 AM CDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * TIMING: THIS AFTERNOON UNTIL EARLY THURSDAY EVENING * WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ ALLEN
481 WWUS74 KJAN 271533 AAA NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1033 AM CDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY... .THE SURFACE PRESSURE GRADIENT WILL TIGHTEN BETWEEN AN APPROACHING STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE OFF THE ATLANTIC COAST. THIS WILL CAUSE BREEZY CONDITIONS ACROSS THE NORTHWEST DELTA REGION. WINDS WILL GUST UP TO AROUND 30 TO 40 MPH DURING THE AFTERNOON UNTIL EARLY EVENING. THE WINDS WILL DECREASE AFTER SUNSET. ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042- 272345- /O.CON.KJAN.WI.Y.0005.140327T1700Z-140328T0200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN... WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY 1033 AM CDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: THIS AFTERNOON UNTIL EARLY THURSDAY EVENING * WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ 17
826 WWUS74 KJAN 272007 AAB NPWJAN URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 307 PM CDT THU MAR 27 2014 ...WIND ADVISORY IN EFFECT FROM NOON UNTIL 9 PM THURSDAY... .THE SURFACE PRESSURE GRADIENT HAS TIGHTEN BETWEEN AN APPROACHING STORM SYSTEM IN THE SOUTHERN PLAINS AND HIGH PRESSURE OFF THE ATLANTIC COAST. THIS HAS CAUSED BREEZY CONDITIONS ACROSS THE NORTHWEST DELTA REGION THIS AFTERNOON. WINDS WILL CONTINUE TO BE GUSTY UP TO AROUND 30 TO 40 MPH UNTIL EARLY EVENING. THE WINDS WILL DECREASE AFTER SUNSET. ARZ074-075-LAZ007>009-MSZ018-019-025>029-032-034>037-040>042- 280200- /O.CON.KJAN.WI.Y.0005.000000T0000Z-140328T0200Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CHOCTAW- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...CLEVELAND...INDIANOLA... RULEVILLE...GREENWOOD...GRENADA...VAIDEN...NORTH CARROLLTON... CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...ACKERMAN... WEIR...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...MAYERSVILLE... ROLLING FORK...ANGUILLA...YAZOO CITY 307 PM CDT THU MAR 27 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * TIMING: THIS AFTERNOON UNTIL EARLY THURSDAY EVENING * WINDS: SOUTHERLY WINDS WILL BE SUSTAIN AT 15 TO 25 MPH WITH GUSTS OF 30 TO 40 MPH. * IMPACTS: WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING. WIND GUSTS OF 30 TO 40 MPH OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE CONDITIONS. && $$ 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:16 AM CDT, 4 hours 11 minutes earlier.
Area forecast discussion, Mar 26, 9:16 AM CDT, 4 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 916 AM CDT WED MAR 26 2014 .UPDATE...SUNNY SKIES PREVAIL THIS MORNING ACROSS THE CWA WITH TEMPS MAINLY IN THE LOW 40S. EXPECT DRY WEATHER TODAY WITH HIGHS THIS AFTERNOON LOOKING TO CLIMB INTO THE LOW 60S FOR MOST LOCATIONS. THE CURRENT FORECAST IS IN GOOD SHAPE WITH ONLY MINOR ADJUSTMENTS TO THE HOURLY TEMPS. /27/ && .AVIATION...VFR CONDITIONS WILL EXIST MUCH OF THIS TAF PERIOD WITH JUST SOME HIGH CLOUDS INCREASING FOR THIS AFTERNOON. CEILINGS WILL DEVELOP BY 21-00Z BUT REMAIN INITIALLY AT LEVELS >8 KFT THEN LOWER TO AROUND 5 KFT LATER IN THE TONIGHT PERIOD. /CME/ && .PREV DISCUSSION... /ISSUED 426 AM CDT WED MAR 26 2014/ SHORT TERM...LATE SEASON FREEZE EVENT UNDERWAY THIS MORNING WITH 3AM TEMPS RUNNING FROM THE UPPER 20S (NE) TO MID 30S (S/SW). CURRENT TEMP FORECAST LOOKS GOOD FOR WHERE FREEZING CONDITIONS ARE EXPECTED THROUGH 7-8AM. NO ADJUSTMENTS WILL BE MADE TO THE CURRENT FREEZE WARNING. THE SFC HIGH PRESSURE CENTER WILL SHIFT E TODAY AND ALLOW FOR A SE LOW LEVEL FLOW TO DEVELOP. THIS WILL ALLOW FOR A WARMUP INTO THE LOWER 60S. LOOK FOR HIGH CLOUDS TO STEADILY INCREASE TODAY WITH MOSTLY CLOUDY CONDITIONS DEVELOPING BY LATE AFTERNOON. CLOUDS WILL CONTINUE TO THICKEN AND INCREASE...BUT GENERALLY REMAIN IN THE 5-10KFT LAYER. A DECENT S/WV WILL TRAVERSE THE REGION OVERNIGHT AND AS ISENTROPIC LIFT INCREASES...SOME LOW END RAIN CHANCES WILL EXIST FOR JUST SOME LIGHT SHOWERS. TEMPS WILL BE QUITE A BIT WARMER TONIGHT THANKS TO CLOUD COVER AND A STEADY WIND. LOOK FOR LOWS TO OCCUR GENERALLY BETWEEN 10PM AND 3AM BEFORE READINGS WARM A BIT DURING THE LATER END OF THE TONIGHT PERIOD. FOR THU...A MORE POTENT S/WV WILL MOVE INTO THE CENTRAL PLAINS AND HELP DEEPEN A SFC LOW. AS A RESULT...OUR REGION WILL SEE A TIGHT PRESSURE GRADIENT DEVELOP AS THE ATMOSPHERE RESPONDS TO THE DISTURBANCE. THIS INCREASING GRADIENT WILL ALLOW FOR BREEZY/WINDY CONDITIONS TO DEVELOP...ESPECIALLY ACROSS THE NW AREAS. LOOK FOR SUSTAINED WINDS OF 20-30 MPH WITH GUSTS OF 30-40 MPH. A WIND ADV WILL LIKELY BE NEEDED FOR SOME OF THE AREA. AS A RESULT OF ALL THE INCREASED SOUTHERLY FLOW...MOISTURE WILL BE SUFFICIENTLY INCREASING DURING THE DAY AND INTO THE OVERNIGHT. THIS WILL COMBINE WITH SOME DECENT LAPSE RATES (VT 27-29C) THU NGT AND SUPPORT SOME INSTABILITY (MAINLY ELEVATED) ON THE ORDER OF 700-1100 J/KG. DEEP LAYER SHEAR WILL BE 50-55KTS AND SUPPORTIVE OF ORGANIZED UPDRAFTS. WHILE A FEW PARAMETERS LOOK TO BE IN PLACE...SOME WILL NOT. THERE IS ALSO DIFFERING SIGNALS FROM THE NAM/GFS/EURO AND THE HI-RES DATA. THE MAIN GLOBAL MODELS SHOW A STRONG SIGNAL FOR A COASTAL (OR S LA) MCS WITH SOME MORE MINOR PRECIP SIGNALS OVER OUR CWA. THE HI-RES OUTPUT IS MUCH MORE AGGRESSIVE ON HAVING ORGANIZED CONVECTION OVER THE WESTERN HALF OF THE AREA AND NOT SHOWING THE COASTAL COMPLEX. I'M FAVORING THE COASTAL COMPLEX WITH SOME POTENTIAL FOR A FEW DECENT STORMS OVER A PART OF THE NW CWA. DUE TO THIS...WILL INTRODUCE A LIMITED RISK FOR PORTION OF THE NW THU NGT. THIS IS A MARGINAL SETUP AND WILL USE WORDING AS "A FEW STRONG TO SEVERE STORMS POSSIBLE". MAIN THREAT LOOKS TO BE HAIL. /CME/ LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY MAIN HIGHLIGHTS CENTER AROUND THE INCREASING CONCERN FOR SEVERE THUNDERSTORM POTENTIAL FRIDAY EVENING. DRIER AND CLEARER CONDITIONS EXPECTED LATE SATURDAY THROUGH MONDAY WITH POSSIBLE FRONTAL PASSAGE TUESDAY AND ANOTHER WEATHER SYSTEM LATE NEXT WEEK. BY FRIDAY MORNING, THE FIRST OF A SERIES OF PACIFIC SHORTWAVE IMPULSES WILL HAVE SHIFTED EAST OF THE REGION THAT WILL ACT TO DECREASE RAIN CHANCES THROUGH THE AFTERNOON AS WEAK SUBSIDENCE TEMPORARILY OCCURS. HOWEVER, THE REGION WILL CONTINUE TO REMAIN IN AN EXPANSIVE, BUT SHALLOW WARM SECTOR CHARACTERIZED BY LOW TO MID 60 DEWPOINTS UNDERNEATH A DRIER H7-H5 LAYER SOUTHEAST OF A FRONTAL BOUNDARY AND AHEAD OF ANOTHER AND MORE POTENT IMPULSE MOVING ACROSS THE CENTRAL PLAINS. INSTABILITY WILL BUILD THROUGH THE AFTERNOON WITH MODEL SUITE, INCLUDING EC, INDICATING 1500-2000 J/KG SFC BASED CAPE AND HOLDING ONTO THE INSTABILITY TO A DEGREE THROUGH LATE FRIDAY EVENING. FEEL WEAK SUBSIDENCE FROM EXITING WAVE AND WEAK/MODERATE CAPPING WILL KEEP CAPE FROM BEING REALIZED DURING PEAK HEATING BUT AS THE NEXT S/WV TROUGH APPROACHES LATE FRIDAY AFTN; THE SUBSEQUENT HEIGHT FALLS FACILITATING ASCENT TO WEAKEN THE CAP AND A FAVORED POSITION BETWEEN COUPLED H3 JETS WILL INCREASE VERTICAL MOTION OVER THE ARKLATEX AND ARKLAMISS LATE FRIDAY AFTERNOON THROUGH THE EVENING. THERE COULD BE A COUPLE ROUNDS OF STORMS AS SOME GET GOING IN WARM SECTOR AHEAD OF THE BOUNDARY ALIGNED STORMS FARTHER WEST. WILL NEED TO MONITOR TRENDS. VERTICAL LAPSE RATES AND -10C TO -30C CAPE CONTRIBUTIONS LOOK IMPRESSIVE IN PRESENCE OF DEEP LAYER SHEAR NEAR 60 KT WITH INCREASING UPPER LEVEL DIVERGENCE. WEAK LOW-LVL SHEAR LOOKS TO BE IN PLACE BUT ADEQUATE DRYING IN MID-LVLS FOR DCAPE ENHANCEMENT WILL CONTRIBUTE TO THE MAIN SEVERE STORM HAZARDS OF 60 MPH WIND GUSTS AS WELL AS LARGE HAIL (QUARTER-GOLFBALL) FRIDAY EVENING. IF STORM MODE REMAINS SEMI-DISCRETE IN PRESENCE OF SUCH IMPRESSIVE LAPSE RATES, HAIL LARGER THEN GOLFBALL SIZE COULD BE POSSIBLE BUT WILL HOLD OFF ANY OFFICIAL MENTION IN HWO/GRAPHICS. WILL UPGRADE THE GOING LIMITED RISK AREA TO ELEVATED FOR THE NORTH HALF TO LINE UP WITH SPC OUTLOOK. FOR THE REST OF THE PERIOD...BOUNDARY WILL MOVE THROUGH BY MID DAY SATURDAY WITH CLEARING SKIES. NICE SPRING WEATHER WILL ABOUND SUNDAY AND MONDAY WITH AMPLE SUN AND SEASONABLE TEMPERATURES WITH WARMER CONDITIONS MONDAY INTO TUESDAY. A WEAK FRONT WILL ATTEMPT TO MOVE THROUGH THE REGION TUESDAY BUT MOISTURE APPEARS TO BE LIMITED AT THIS TIME. LONG RANGE SIGNALS INDICATE AN AMPLIFIED PATTERN LATE NEXT WEEK THAT COULD BRING A STRONGER FRONT THROUGH AS WE START HEADING INTO CLIMATOLOGICAL SEVERE WEATHER SEASON. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 45 70 61 / 0 12 35 81 MERIDIAN 61 38 71 60 / 0 9 19 78 VICKSBURG 63 47 72 62 / 0 18 45 86 HATTIESBURG 63 43 72 63 / 0 10 15 67 NATCHEZ 65 49 72 64 / 0 14 45 84 GREENVILLE 60 46 70 62 / 3 25 51 88 GREENWOOD 62 45 71 61 / 0 20 43 88 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 26, 9:17 AM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 917 AM CDT WED MAR 26 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 271430- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 917 AM CDT WED MAR 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...SUSTAINED WINDS OF 20 TO 30 MPH WITH WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED FOR AREAS OF THE NW DELTA. THE REMAINDER OF THE REGION WILL SEE BREEZY CONDITIONS. A LIMITED RISK EXISTS THURSDAY NIGHT FOR A FEW STRONG TO SEVERE THUNDERSTORMS FOR LOCATIONS NORTHWEST OF A CLAYTON LOUISIANA TO WINONA MISSISSIPPI LINE. A FEW STORMS WITH QUARTER SIZED HAIL AND GUSTY WINDS ARE POSSIBLE. AN ELEVATED RISK OF SEVERE THUNDERSTORMS WILL EXIST LATE FRIDAY AFTERNOON INTO THE EVENING. CONFIDENCE EXISTS THAT THE STRONGEST STORMS WILL BE CAPABLE OF WIND GUSTS OF 60 MPH OR GREATER AND QUARTER SIZED TO GOLF BALL SIZED HAIL FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI GENERALLY ALONG AND NORTH OF A NATCHEZ TO JACKSON TO DE KALB LINE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY NIGHT AND FRIDAY NIGHT. 17 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
Nearby
Wind Advisories in Mississippi, 2014Wind Advisories in Louisiana, 2014Wind Advisories in Arkansas, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.